Alert archive / Mississippi / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 5, 2022, 3:21 PM CDT for Wayne County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 5, 2022, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Wayne County, MS
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WWUS84 KMOB 052021
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Fri Aug 5 2022
ALZ052-MSZ067-052100-
Washington AL-Wayne MS-
321 PM CDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northwestern
Washington and southeastern Wayne Counties through 400 PM CDT...
At 320 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of State Line, or 11 miles west
of Chatom, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatom, Millry and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8846 3170 8834 3143 8823 3141 8845
3144 8845 3144 8853 3160 8863 3169 8860
3175 8847
TIME...MOT...LOC 2020Z 171DEG 15KT 3151 8844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:35 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 5, 12:35 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1235 PM CDT Fri Aug 5 2022 NEAR TERM/ Now through Saturday/ Overall, the near term period will not see much change from the previous forecast. High pressure will continue to build into the region from the northeast through the period in the wake of the weak upper disturbance that plagued us with wet weather the past couple of days. Shower and storm chances will be slightly less today compared to the last few days as PWAT hover around 1.5 inches. With this, scattered showers and storms remain possible through the afternoon with the greatest chance for development along any sea breeze boundaries that develop, or remnant outflow boundaries from dying storms. Coverage will slowly work its way inland through the day. Tonight, expecting convective coverage to diminish in the early evening hours similar to previous days. On Saturday, shower and storm chances see a little bit of an uptick in coverage as PWATs slowly climb back towards 2 inches. Expect storms to develop offshore during the early morning hours on Saturday over the marine area, slowly propagating inland through the afternoon. Another round of storms along the surging sea breeze mainly north of the I-10 corridor is possible in the afternoon. As with most typical summertime storms, heavy rainfall and the potential for a few strong storms remains possible. One concern given saturated soil conditions across the area will be some localized flooding where heavy rain falls for an extended time. As for temps, expecting lows tonight to range from the low to mid 70s north of I-10, and mid to upper 70s south. On Saturday, expect highs to range in the low to mid 90s across the area. Of course this will also be dependent on convective and cloud coverage during the afternoon. Lastly, a LOW risk of rip currents will continue through the remainder of the week into the weekend. JEH/88 && .AVIATION... 18Z issuance...VFR conditions prevail through the TAF period outside of some potential brief MVFR reductions in any shower and storm development that occurs through the afternoon. Winds will be generally southeasterly between 5-10kts through the day, becoming light and variable by tonight. JEH/88 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Aug 5, 3:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
300 PM CDT Fri Aug 5 2022
ALZ052-MSZ067-076-052045-
Washington AL-Greene MS-Wayne MS-
300 PM CDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of west central
Washington, southeastern Wayne and northern Greene Counties through
345 PM CDT...
At 259 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles west of Fruitdale, or 11 miles north of
Leakesville, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
State Line and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3140 8833 3119 8847 3125 8872 3134 8877
3146 8871 3150 8856
TIME...MOT...LOC 1959Z 117DEG 13KT 3133 8853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Aug 5, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Fri Aug 5 2022
ALZ052-MSZ067-052100-
Washington AL-Wayne MS-
321 PM CDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northwestern
Washington and southeastern Wayne Counties through 400 PM CDT...
At 320 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of State Line, or 11 miles west
of Chatom, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatom, Millry and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8846 3170 8834 3143 8823 3141 8845
3144 8845 3144 8853 3160 8863 3169 8860
3175 8847
TIME...MOT...LOC 2020Z 171DEG 15KT 3151 8844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:00 PM CDT | Special Weather Statement | MOB | Greene | 45 min |
Nearby
Special Weather Statements in Mississippi, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.